|Question on Lipoatrophy
Mar 24, 2004
I was on DDI, Ziagen and 3TC for several years and noticed moderate facial lipoatrophy, but it did not really seem to be getting worse. After a rebound in my viral load my doctor dropped the DDI and left me on the 3TC and Ziagen and added Kaletra and Viread. It looks to me like my lipoatrophy is getting worse again. Is this my own imagination, or does it occur with this combo or perhaps is it more likely to happen when starting a new regime? (I've been on this new regime for 2 months now) CD4=100 and VL 5000 Thanks
| Response from Dr. Moyle
Its difficult to know with these uncommon combinations but certainly abacavir, 3TC and tenofovir are generally considered benign for lipoatrophy. The culprit my be the Kaletra. It is worth discussing with your doctor if atazanavir/ritonavir (300/100mg QD) will do the job....this will depend on past resistance in your virus to protease inhibitors. Atazanavir has less effects on metabolism that Kaletra so should reduce the risk of lipodystrophy getting worse regards Graeme Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- Pain In Urethra After Rubbing Stripper Worried I Have
- Painful Ejaculation After Bj Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- Vaginal Discharge After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.